Kansas, 2006

Damaging Wind and Lightning Strike in Kansas, June 22, 2006

June 22, 2006 · NWS TOP · 2 events in 2 counties and zones

1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 21, 9:35 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 21, 9:35 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006

.DISCUSSION...
BIGGEST CONCERN FOR THE REST OF THE NIGHT IS HOW CONVECTION WILL
EVOLVE. REGIONAL RADAR IMAGERY SHOWS A COLD POOL FROM CONVECTION
OVER WESTERN PORTIONS OF THE FORECAST AREA PUSHING SOUTH THROUGH
DICKINSON COUNTY. MEANWHILE FURTHER WEST...CONVECTION OVER SOUTHWEST
KS HAS CREATED AN OUTFLOW BOUNDARY PUSHING NORTH. SO THE QUESTION
BECOMES HOW FAR NORTH WILL THE OUTFLOW BOUNDARY MOVE OUT WEST. GIVEN
THE GENERAL SYNOPTIC PATTERN WITH SFC RIDGING OVER WESTERN NEB...DO
NOT ANTICIPATE THE OUTFLOW BOUNDARY MAKING ENOUGH PROGRESS NORTH FOR
ORGANIZED STORMS TO MOVE BACK INTO NORTH CENTRAL ZONES BEFORE
MIDNIGHT. THEREFORE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH FROM
THESE COUNTIES. THINK THAT THE MAIN FOCUS FOR CONVECTION WILL BE
THIS STALLING BOUNDARY GENERALLY ALONG THE I-70 CORRIDOR. WITH THE
LOW LEVEL JET INCREASING FROM THE SOUTH AND A MCV MOVING
EAST...TRAINING OF STORMS ALONG THIS BOUNDARY COULD CREATE A GREATER
FLASH FLOODING HAZARD AS THE NIGHT PROGRESSES. WITH THIS THINKING IN
MIND...HAVE ADJUSTED POPS DOWN ALONG THE NEB BORDER AND INCREASED
POPS AFTER MIDNIGHT ACROSS EAST CENTRAL KS.

&&

WOLTERS

.PREV DISCUSSION /306 PM CDT WED/...
OVERNIGHT/EARLY MORNING CONVECTION CONTINUING TO DISSIPATE AND MOVE
NORTH INTO NE. AFTERNOON SURFACE ANALYSIS SHOWS BOUNDARY FROM NW
MISSOURI THROUGH SOUTHWEST KANSAS SHOWING VERY LITTLE MOVEMENT.

TONIGHT AND THURSDAY...GFS AND NAM SIMILAR WITH PROGRESSION OF
SHORTWAVE TROUGH MOVING THROUGH KS TONIGHT INTO TOMORROW
MORNING...AND FINALLY PUSHING EAST BY THE LATE AFTERNOON/EARLY
EVENING HOURS THURSDAY. GREATEST CHANCES FOR PRECIP COME WITH THIS
FEATURE AS MCS DEVELOPMENT LOOKS LIKELY...WITH THE POSSIBILITY OF
DAMAGING WINDS AS IT PROGRESSES INTO THE TOP CWA.  THE POSSIBILITY
STILL EXISTS FOR CONVECTION ALONG THE BOUNDARY LATER THIS AFTERNOON
AND EARLY EVENING DEPENDING ON HOW MUCH SURFACE HEATING CAN TAKE
PLACE. LATEST VISIBLE IMAGERY SHOWS SOME CLEARING IN CENTRAL KANSAS
WHILE NORTHEAST AND EAST CENTRAL REMAIN MOSTLY CLOUDY.  LATEST LAPS
ANALYSIS DOES SHOW SOME WEAKENING OF THE CAP TAKING PLACE IN CENTRAL
KANSAS. PRECIPITATION CHANCES REMAIN HIGH THROUGH THURSDAY AFTERNOON
WITH SLOW MOVEMENT OF UPPER FEATURE ALONG WITH NEARLY STATIONARY
BOUNDARY. COVERAGE AND SEVERE PROBABILITIES WILL GREATLY DEPEND ON
RECOVERY FROM EXPECTANT OVERNIGHT MCS.

THUNDERSTORMS WILL CONTINUE ACROSS THE CWA THURSDAY NIGHT AS EARLIER
MENTIONED SHORTWAVE AND BOUNDARY MOVE THROUGH. PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES OVER EAST CENTRAL KANSAS AND 850 DEW
POINTS IN THE TEENS WILL LEAD TO LOCALLY HEAVY RAINFALL AS CELL MOVE
ALONG THE FRONTAL BOUNDARY THURSDAY NIGHT. WILL MENTION HEAVY RAIN
CHANCES IN THE ZONES THURSDAY NIGHT. UPPER SYSTEM WILL DEPART
THURSDAY NIGHT AND PUSH THE FRONTAL BOUNDARY TO THE SOUTH OF THE CWA
BY FRIDAY MORNING. WILL LEAVE MENTION OF LOW POPS FRIDAY MORNING
WITH ANY DECAYING CONVECTION.

LOOKS DRY FOR FRIDAY AND FRIDAY EVENING WITH HIGH PRESSURE SETTLING
IN OVER THE CWA. FRIDAY NIGHT ANOTHER MCS MAY DEVELOP OVER THE
NORTHERN PLAINS AS LOW LEVEL JET INCREASES OVER THE WESTERN PLAINS
AND A WAVE MOVES INTO THE DAKOTAS. COULD CATCH SOME OF THIS
PRECIPITATION...MAINLY IN THE EASTERN COUNTIES LATE IN THE NIGHT.
WILL MAINTAIN LOW POPS FOR NOW BUT LATER SHIFTS MAY WANT TO
REEVALUATE IF MODELS KEEP IT FURTHER TO THE EAST AND NORTH OF THE
CWA.

NORTHWEST FLOW SETTING UP FOR THE WEEKEND. INITIALLY SATURDAY
LOOKING DRY WITH RETURN FLOW SETTING UP IN THE AFTERNOON ON BACK
SIDE OF THE SURFACE HIGH. ANOTHER SHORTWAVE DIVES SOUTHEAST SATURDAY
NIGHT ACROSS THE PLAINS GIVING ANOTHER CHANCE FOR THUNDERSTORMS LATE
SATURDAY NIGHT.

SUNDAY THROUGH WEDNESDAY LOOKING DRY WITH WESTERLIES NEAR THE
NEBRASKA BORDER WITH RELATIVELY WEAK UPPER FLOW OVER THE CENTRAL
PLAINS. TEMPERATURES RELATIVELY NEAR NORMAL WITH HIGHS IN THE MID
80S WITH A GRADUAL WARMUP INTO THE UPPER 80S BY WEDNESDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 21, 9:21 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT WED JUN 21 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-230330-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1021 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS REMAIN LIKELY ACROSS THE AREA...MAINLY ALONG
AND SOUTH OF INTERSTATE 70. IN ADDITION TO LARGE HAIL AROUND AN
INCH IN DIAMETER...WIND GUSTS GREATER THAN 60 MPH AND DEADLY
LIGHTNING...THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL. FLASH FLOODING COULD BECOME A GREATER HAZARD AS THE
NIGHT PROGRESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE
70.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY
MORNING...SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...
ALONG AND SOUTH OF THE KANSAS TURNPIKE. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS AGAIN SATURDAY NIGHT ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS COULD BE NEEDED THROUGHOUT THE NIGHT MAINLY ALONG AND
SOUTH OF INTERSTATE 70.

WOLTERS

In the hours before

Special weather statement, Jun 21, 9:35 PM CST, 2 hours 40 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006

KSZ035-037-220415-
DICKINSON-MORRIS-
1035 PM CDT WED JUN 21 2006

THROUGH 1115 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF DICKINSON AND MORRIS COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
WOODBINE...HOPE...CARLTON...LATIMER...HERINGTON...WILSEY AND BURDICK.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 9:36 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 WSW AGENDA            39.70N 97.47W
06/21/2006  M3.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0611 PM     HAIL             AGENDA                  39.71N 97.43W
06/21/2006  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0642 PM     HAIL             4 WNW NORWAY            39.72N 97.84W
06/21/2006  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0654 PM     HAIL             CLYDE                   39.59N 97.40W
06/21/2006  E1.25 INCH       CLOUD              KS   TRAINED SPOTTER

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0703 PM     HAIL             1 N AURORA              39.47N 97.53W
06/21/2006  E1.25 INCH       CLOUD              KS   LAW ENFORCEMENT

0710 PM     FLASH FLOOD      AGENDA                  39.71N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORT OF WATER OVER HWY 148 NEAR AGENDA.

0724 PM     HAIL             8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0724 PM     TSTM WND GST     8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0725 PM     FUNNEL CLOUD     6 NE CLAY CENTER        39.44N 97.04W
06/21/2006                   CLAY               KS   LAW ENFORCEMENT

            TIME IS APPROXIMATE

0727 PM     HEAVY RAIN       CLYDE                   39.59N 97.40W
06/21/2006  M1.56 INCH       CLOUD              KS   TRAINED SPOTTER

0737 PM     HEAVY RAIN       1 W AGENDA              39.71N 97.45W
06/21/2006  M5.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0737 PM     HAIL             MILTONVALE              39.35N 97.45W
06/21/2006  E1.75 INCH       CLOUD              KS   LAW ENFORCEMENT

0746 PM     HAIL             9 SSW CONCORDIA         39.45N 97.73W
06/21/2006  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0814 PM     HAIL             2 SSW IDANA             39.33N 97.28W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0818 PM     HAIL             3 NNE MINNEAPOLIS       39.16N 97.68W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0820 PM     HAIL             5 N MINNEAPOLIS         39.19N 97.71W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0828 PM     HAIL             9 ENE OAK HILL          39.30N 97.19W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0855 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0907 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   LAW ENFORCEMENT

0917 PM     TSTM WND GST     4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0938 PM     HAIL             11 NNE ABILENE          39.06N 97.14W
06/21/2006  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

0940 PM     TSTM WND GST     S ABILENE               38.92N 97.21W
06/21/2006  E60.00 MPH       DICKINSON          KS   EMERGENCY MNGR

0940 PM     TSTM WND DMG     S ABILENE               38.92N 97.21W
06/21/2006                   DICKINSON          KS   EMERGENCY MNGR

            POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
            OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
            ABILENE.

1000 PM     HAIL             1 E CHAPMAN             38.97N 97.00W
06/21/2006  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 21, 10:18 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1118 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             15 NW CLAY CENTER       39.53N 97.32W
06/21/2006  E1.75 INCH       CLAY               KS   STORM CHASER

0730 PM     TSTM WND GST     12 W CLAY CENTER        39.38N 97.35W
06/21/2006  E70 MPH          CLAY               KS   STORM CHASER

&&

WOLTERS
Special weather statement, Jun 21, 10:22 PM CST, 1 hour 53 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 PM CDT WED JUN 21 2006

KSZ037-220500-
MORRIS-
1122 PM CDT WED JUN 21 2006

THROUGH MIDNIGHT CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 15 MPH ACROSS PORTIONS OF MORRIS COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
PARKERVILLE...WILSEY...WHITE CITY AND BURDICK.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 10:25 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 WSW AGENDA            39.70N 97.47W
06/21/2006  M3.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0611 PM     HAIL             AGENDA                  39.71N 97.43W
06/21/2006  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0642 PM     HAIL             4 WNW NORWAY            39.72N 97.84W
06/21/2006  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0654 PM     HAIL             CLYDE                   39.59N 97.40W
06/21/2006  E1.25 INCH       CLOUD              KS   TRAINED SPOTTER

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0703 PM     HAIL             1 N AURORA              39.47N 97.53W
06/21/2006  E1.25 INCH       CLOUD              KS   LAW ENFORCEMENT

0710 PM     FLASH FLOOD      AGENDA                  39.71N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORT OF WATER OVER HWY 148 NEAR AGENDA.

0724 PM     TSTM WND GST     8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0724 PM     HAIL             8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0725 PM     FUNNEL CLOUD     6 NW CLAY CENTER        39.44N 97.20W
06/21/2006                   CLAY               KS   LAW ENFORCEMENT

            TIME IS APPROXIMATE

0725 PM     HAIL             15 NW CLAY CENTER       39.53N 97.32W
06/21/2006  E1.75 INCH       CLAY               KS   STORM CHASER

0727 PM     HEAVY RAIN       CLYDE                   39.59N 97.40W
06/21/2006  M1.56 INCH       CLOUD              KS   TRAINED SPOTTER

0730 PM     TSTM WND GST     12 W CLAY CENTER        39.38N 97.35W
06/21/2006  E70.00 MPH       CLAY               KS   STORM CHASER

0737 PM     HAIL             MILTONVALE              39.35N 97.45W
06/21/2006  E1.75 INCH       CLOUD              KS   LAW ENFORCEMENT

0737 PM     HEAVY RAIN       1 W AGENDA              39.71N 97.45W
06/21/2006  M5.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0746 PM     HAIL             9 SSW CONCORDIA         39.45N 97.73W
06/21/2006  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0814 PM     HAIL             2 SSW IDANA             39.33N 97.28W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0818 PM     HAIL             3 NNE MINNEAPOLIS       39.16N 97.68W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0820 PM     HAIL             5 N MINNEAPOLIS         39.19N 97.71W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0828 PM     HAIL             9 ENE OAK HILL          39.30N 97.19W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0855 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0907 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   LAW ENFORCEMENT

0917 PM     TSTM WND GST     4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0938 PM     HAIL             11 NNE ABILENE          39.06N 97.14W
06/21/2006  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

0940 PM     TSTM WND GST     S ABILENE               38.92N 97.21W
06/21/2006  E60.00 MPH       DICKINSON          KS   EMERGENCY MNGR

0940 PM     TSTM WND DMG     S ABILENE               38.92N 97.21W
06/21/2006                   DICKINSON          KS   EMERGENCY MNGR

            POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
            OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
            ABILENE.

1000 PM     HAIL             1 E CHAPMAN             38.97N 97.00W
06/21/2006  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&
LOCATION OF THE FUNNEL CLOUD REPORTS IN CLAY COUNTY AT 725PM WAS
CORRECTED TO REFLECT 6 MILES NORTHWEST OF CLAY CENTER.

WOLTERS
Special weather statement, Jun 21, 10:45 PM CST, 1 hour 30 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT WED JUN 21 2006

KSZ034-220530-
OTTAWA-
1145 PM CDT WED JUN 21 2006

THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 25 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MINNEAPOLIS...ADA AND DELPHOS.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

The radar

The Topeka radar (KTWX), 54 km away, was scanning. The volume nearest the first event began at 06:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 22, 12:15 AM CST
Where
Osage County, Osage City
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.633, -95.817

Strong thunderstorm winds blew down several trees in Osage City and knocked out power to some homes.

Lightning, Lyon

When
June 22, 12:28 AM CST
Where
Lyon County, Emporia
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
38.456, -96.153 (the zone’s center; the record gives no point)

Lightning struck and severely damaged the cross atop St. Andrew's Episcopal Church as well as caused damage to the stained glass window and narthex.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514821, 5514822.